MAUDE Adverse Event Report: ALERE SAN DIEGO, INC. MCKESSON CONSULT® HCG URINE TEST CASSETTE; VISUAL, PREGNANCY HCG, PRESCRIPTION USE

ALERE SAN DIEGO, INC. MCKESSON CONSULT® HCG URINE TEST CASSETTE; VISUAL, PREGNANCY HCG, PRESCRIPTION USE
Model Number FHC-A102
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/18/2026
Type of Reportable Event Malfunction
Event or Problem Description
The distributor reported that a customer received a total of 15-20 false positive hcg results over the past 6 weeks for 10-15 patients while using the mckesson consult® hcg urine test cassettes.The customer reported several false positives were observed on lot 0001134798 and lots 0001176452 and 0001140630 yielded a few false positives.The customer reported the first event occurred (b)(6) 2026.Each patient provided urine and 2oz of urine was applied to each test.Due to the volume of sample being indicated, attempts were made to clarify this information however, they were unsuccessful.The results were read at 1 to 2 minutes and a false positive result was obtained.In some instances, repeat testing yielded an additional positive hcg result.Confirmatory blood testing was performed which yielded a negative result.It is currently unclear if every patient had confirmatory testing performed.The customer indicated both 10 patients were "impacted" and "no patient impact".No specific adverse health consequences were reported.Although requested, no further information was provided.Please note, this report is for patient 3.See mdrs 2027969-2026-00057, 2027969-2026-00058, 2027969-2026-00060, 2027969-2026-00061, 2027969-2026-00062, 2027969-2026-00063, 2027969-2026-00064, 2027969-2026-00065, 2027969-2026-00066, 2027969-2026-00067, 2027969-2026-00068, 2027969-2026-00069, 2027969-2026-00070, 2027969-2026-00071 for patients 1, 2, 4-15 respectively.
 
Additional Manufacturer Narrative
B3 - date of event: the specific date for each event was not provided.The first event occurred (b)(6) 2026 and the events occurred throughout april 2026.Since this event date is unknown, the date of (b)(6) 2026 was selected.Investigation conclusion: retained devices from the reported lot number were tested with hcg-negative clinical urine samples.The results were read at 3 and 5 minutes and all devices yielded valid negative results.No false positive results were observed during in-house testing.The case details were reviewed along with the complaint history for the reported issue and no indications of a systemic issue were identified.Manufacturing batch record review did not uncover any relevant non-conformances and found that the lot met quality control specifications.Review of the risk management report for this product found that the reported issue is within the risk profile for this device; no new hazard has been identified.Case details indicate 2oz (~59,000 l) of urine specimen was pipetted to each test.According to the instructions: hold the pipette vertically and transfer 3 full drops (approximately 100 l).Additionally, case details mention the results were read at 1-2 minutes.According to the instructions: read the result at 3¿5 minutes.The customer provided 3 photos of test devices from lot 0001140630.In one photo, excess urine was observe puddled in the crease along the top of the plastic cassette housing.Although deviations in technique were noted, a root cause could not be determined from the available information as the reported issue was not replicated during testing of retention product.Complaints are tracked and trended on a monthly basis.Per the package insert: very low levels of hcg (less than 50 miu/ml) are present in urine specimen shortly after implantation.However, because a significant number of first trimester pregnancies terminate for natural reasons, a test result that is weakly positive should be confirmed by retesting with a first morning urine specimen collected 48 hours later.A number of conditions other than pregnancy, including trophoblastic disease and certain non-trophoblastic neoplasms including testicular tumors, prostate cancer, breast cancer, and lung cancer, cause elevated levels of hcg.Therefore, the presence of hcg in urine should not be used to diagnose pregnancy unless these conditions have been ruled out.As with any assay employing mouse antibodies, the possibility exists for interference by human anti-mouse antibodies (hama) in the specimen.Specimens from patients who have received preparations of monoclonal antibodies for diagnosis or therapy may contain hama.Such specimens may cause false positive or false negative results.This test provides a presumptive diagnosis for pregnancy.A confirmed diagnosis should only be made by a physician after all clinical and laboratory findings have been evaluated.

Brand Name
MCKESSON CONSULT® HCG URINE TEST CASSETTE
Common Device Name
VISUAL, PREGNANCY HCG, PRESCRIPTION USE
Manufacturer (Section D)
ALERE SAN DIEGO, INC.
9942 mesa rim rd
san diego CA 92121
Manufacturer Contact
monika burrell
9942 mesa rim rd
san diego, CA 92121
8588052506
MDR Report Key25267365
Report Number2027969-2026-00059
Device Sequence Number18567853
Product Code JHI
UDI-Device Identifier20612479202744
UDI-Public(01)20612479202744(17)270617(10)0001140630
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K062361
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFHC-A102
Device Catalogue Number5001
Device Lot Number0001140630
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/30/2026
Initial Report FDA Received Date05/24/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/18/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale